Skip to content
Lower left abdominal pain
avatar
DatWar posted:
Hello ladies and gents

I am currently suffering from pain, this pain is not life threatening but since it hasn?t gone away, it has given me depression and insomnia as well. I am currently active duty, deployed; but my job requires me to sit down in a chair every day. About 2 1/2 weeks ago, I started feeling pain in my lower left abdomen, radiating to my left testicle. I had frequent urination with no pain or any other discharge. I noticed epididimitys (this was later confirmed by the doc) and slight discomfort in my left testicle. I was sexually active about a month before this started (2 weeks leave at home, 1 relationship). I went to the doctor; they did a urine sample, and swab(3 times) ; tested me for STD's and gave me Levofloxacin (levaquin eq) 750mg for 10 days and naproxen 500mg. This reduced the initial pain (which I felt all over my lower abdomen) to almost nothing.

Went back to the dock 4 days later, all std results came back negative; he said it might be a varicocele, checked me out again, check my prostate; tested to see if there was blood in the rectum. all negative, nothing unusual. They told me to give it a few days, give the area some support (change underwear), drink plenty of water (6 to 8 bottles a day). I was scheduled for a flu shot, so they gave me that. A week later or so, I finished the levofloxacin. I started to worry even more, was losing sleep and had this mild fever that happened thru the day, night sweats and frequent urination but no sign of epididimytis. My stool was irregular, it started rock hard then it was almost diarrhea; I always gotta watch out since I can get constipated very easily.

Went back to the doc, who refer me to a urologist; the urologist took another urine sample, blood test and my testicles and lower left abdomen(the area that hurts) got scanned, ultrasound I think(they used gel and a little scanner, similar to those used in pregnant women). They didn?t find any lumps or hernia or anything strange. My left testicle was sensible to the touch. They gave me mobic and schedule me to come back in a week for the results. Right now I?m waiting for those tests. Currently I have some mild pain in the lower left abdomen area, sometimes its feels like burning if I sit down correctly( I gotta sit where almost my whole body is laying down); I can wear briefs but anything tighter will only give me pain. My stool is rock hard, I figured since I had all tension, worries and work has been very very busy lately. I haven?t been wearing any tight briefs, which doesn?t help.

What could be causing this? I try to stay positive and active but the depression is winning, all I can think now is what could this be and counting the minutes till my 12-14 hour shift ends and I can go back to sleep to forget about this nightmare.
Reply
 
avatar
Easternavenue responded:
Seating down all day, your upper body compresses your abdomen to the chair and limit normal blood and body fluids to your genitals - especially if you are overweight. I suggest that you get up and move around and about whenever you get a chance. As for the medical side, if the doctors couldn't do anything with all the procedures you described, I doubt if members here - or Dr. Marks- can do better.
 
avatar
counterso responded:
Certainly the antibiotics could cause gastro-intestinal distress including constipation OR diarrhea. The effects could last for a couple weeks. Your epididymitis could also be persistent and causing further discomfort, as it's not always quickly resolved, and sometimes difficult to treat. Keep up with the urologist, and continue to report your symptoms to him.

Anxiety generally does not affect stool texture by itself. From a Chinese medicine perspective, it's pretty clear what is going on energetically for you, and it has to do with "letting go" of things. Perhaps acupuncture/pressure would be useful for you, to get rid of some of that internal heat (as TCM would call it).
 
avatar
DatWar responded:
First let me thank you for your input , its greatly appreciated.

I'm waiting for the results but still very depressed. The pain is not as noticeable as before but ive been having some serious lack of sleep lately. I fall asleep only to wake up 3 or 4 hours later with night sweats. I haven't notice anything strange withing the affected area(abdomen,testicles) ; as of right now i just feel some mild discomfort , like something is not right.

Any ideas of what this could be? thanks in advance
 
avatar
counterso responded:
Well nightsweats narrows down the options to just one or two things. Report it to your doctor, and if this doesn't set off an immediate bell in their head, see an acupuncturist. Nightsweats are caused by exhaustion and severe dehydration that has turned into inflammation. Your body overreacts and makes the situation worse causing further fatigue and sometimes collapse.
 
avatar
VJBraga responded:
Hello, My brother is having this same issue now. It is been two weeks. He is also visiting doctors but could not find what the actual issue is. Can you please let me know what they diagnose for you. Thanks.
vijayakumar.cat@gmail.com


Helpful Tips

my husband has ed
feel ashamed but i do, my husband has ed and i try very hard to get it hard and i get so frustrated that i get upset and and roll over and ... More
Was this Helpful?
22 of 39 found this helpful

Expert Blog

The Male Room - Sheldon Marks, MD

Dr. Sheldon Marks shares advice and information on men's health issues, from prostate problems to hair loss, as well as fitness and nutrition...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.